Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 202, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 28, 2011, 2:30 PM CDT for Ward County, North Dakota. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2011, 2:30 PM CDT (19:30 UTC)
- Expired
- Jul 28, 2011, 3:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Ward County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 2:48 PM CDT | HAIL 0.75 | Burlington, ND | RELAYED BY BROADCAST MEDIA... |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
799 WUUS53 KBIS 281930 SVRBIS NDC101-282000- /O.NEW.KBIS.SV.W.0202.110728T1930Z-110728T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT THU JUL 28 2011 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA... * UNTIL 300 PM CDT * AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DES LACS...OR 16 MILES WEST OF MINOT...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... DES LACS AND BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY BUILDING...AND STAY AWAY FROM WINDOWS. VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4836 10127 4805 10146 4829 10174 4839 10165 TIME...MOT...LOC 1930Z 286DEG 21KT 4830 10161 WIND...HAIL 60MPH 1.00IN $$ HAMILTON
2 follow-up statements
300
WWUS53 KBIS 281945
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
245 PM CDT THU JUL 28 2011
NDC101-282000-
/O.CON.KBIS.SV.W.0202.000000T0000Z-110728T2000Z/
WARD ND-
245 PM CDT THU JUL 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL WARD
COUNTY UNTIL 300 PM CDT...
AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DES
LACS...OR 11 MILES WEST OF MINOT...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE AMOUNTS OF DIME TO
NICKEL SIZED HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4838 10152 4836 10127 4817 10139 4816 10158
4826 10171
TIME...MOT...LOC 1945Z 287DEG 19KT 4828 10149
WIND...HAIL 60MPH 1.00IN
$$
HAMILTON715
WWUS53 KBIS 282004
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
304 PM CDT THU JUL 28 2011
NDC101-282013-
/O.EXP.KBIS.SV.W.0202.000000T0000Z-110728T2000Z/
WARD ND-
304 PM CDT THU JUL 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WARD COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED SLIGHTLY. THIS
STORM IS PRODUCING PEA TO DIME SIZED HAIL.
LAT...LON 4838 10152 4836 10127 4817 10139 4816 10158
4826 10171
TIME...MOT...LOC 1945Z 287DEG 19KT 4828 10149
$$
HAMILTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 11:07 AM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 28, 11:07 AM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1107 AM CDT THU JUL 28 2011 .UPDATE... INCREASED POP CHANCES. && .DISCUSSION... INCREASED POP CHANCES A CATEGORY OVER PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA...ESPECIALLY ALONG THE I-94 CORRIDOR. ALSO LOWERED TEMPERATURES ANOTHER COUPLE OF DEGREES. && .AVIATION... THUNDERSTORMS MOVING EAST NORTHEAST THROUGH NORTHWESTERN SOUTH DAKOTA AND EASTERN MONTANA THIS MORNING ARE FORECAST TO PUSH ACROSS NORTH DAKOTA LATE MORNING INTO EARLY AFTERNOON. STORMS WILL FIRST NEAR KDIK AROUND 14Z...THEN KISN AROUND 15Z...KBIS AROUND 17Z...AND FINALLY KMOT AND KJMS AROUND 18Z THURSDAY. THUNDERSTORMS ARE FORECAST TO BE IN THE VICINITY OF AERODROMES FOR ONLY A FEW HOURS. OTHERWISE...VFR CONDITIONS ARE FORECAST THROUGH 12Z FRIDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HW LONG TERM....JV AVIATION...HW
Hazardous weather outlook, Jul 28, 4:14 AM CDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 414 AM CDT THU JUL 28 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-291000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 414 AM CDT THU JUL 28 2011 /314 AM MDT THU JUL 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN MONTANA AND FAR WESTERN NORTH DAKOTA FRIDAY AFTERNOON...AND PROGRESS EAST INTO THE EVENING AND NIGHT. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. THUNDERSTORMS RETURN TO THE FORECAST ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA SUNDAY NIGHT INTO MONDAY AND AGAIN WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY. AYD
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:33 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 46 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.